Advertisement

Acta Parasitologica

, Volume 63, Issue 4, pp 845–847 | Cite as

Meglumine antimoniate-induced DRESS: original case with a positive skin test

  • Amel ChaabaneEmail author
  • Haifa Ben Romdhane
  • Hajer Ben Brahim
  • Nadia Ben Fredj
  • Zohra Chadli
  • Naceur A. Boughattas
  • Mohamed Chakroun
  • Karim Aouam
Case Report
  • 2 Downloads

Abstract

We report a case of a 64-year-old woman treated with meglumine antimoniate (Glucantime®). On day 20, she developed fever, a pruriginous skin rash and myalgia. The blood tests showed eosinophilia and hepatic cytolysis. The clinico-biological picture improved gradually and the symptoms disappeared 4 weeks after the drug withdrawal. Six weeks later, intradermal tests to Glucantime® were performed and were positive at 48 hour-reading. This clinical picture suggests DRESS induced by meglumine antimoniate. To the best of our knowledge, only one case of meglumine antimoniate-induced DRESS has been reported in the literature and we are the first to report a case confirmed by skin tests.

keywords

meglumine antimoniate drug rash with eosinophilia and systemic symptoms (DRESS) skin tests 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Barbaud A. 2014. Skin testing and patch testing in non-IgE-mediated drug allergy. Current Allergy and Asthma Reports,14, 442. DOI: 10.1007/s11882-014-0442-8CrossRefGoogle Scholar
  2. Ben Salah A., Ben Messaoud N., Guedri E., Zaatour A., Ben Alaya N., Bettaieb J. et al. 2013. Topical paromomycin with or without gentamicin for cutaneous leishmaniasis. The New England Journal of Medicine, 1, 368–524. DOI: 10.1056/NEJMoa1202657Google Scholar
  3. Brasileiro A., Martín-Ezquerra G., García-Martinez P., Pujol R.M., Giménez-Arnau A.M. 2017. Allergic reactions to meglumine antimoniate while treating cutaneous leish-maniasis. Journal of the European Academy of Dermatology and Venereology, 1, 31–59. DOI: 10.1111/ jdv.13726Google Scholar
  4. Cordoba S., Gandolfo Cano M., Aguado M., Huerta-Brogera M., Romero A., Martinez-Moran C. et al. 2012. Delayed allergic skin reactions due to intralesional meglumine anti-moniate therapy for cutaneous leishmaniasis. Allergy, 1, 67–1609. DOI: 10.1111/all.12050Google Scholar
  5. Esfandiarpour I., Farajzadeh S., Rahnama Z., Fathabadi E.A., Heshmatkhah A. 2012. Adverse effects of intralesional meglumine antimoniate and its influence on clinical laboratory parameters in the treatment of cutaneous leishmaniasis. International Journal of Dermatology, 51, 1221. DOI: 10.1111/j.1365-4632.2012.05460.xCrossRefGoogle Scholar
  6. Jeddi F., Caumes E., Thellier M., Jauréguiberry S., Mazier D., Buffet P.A. 2009. Case report: Drug hypersensitivity syndrome induced by meglumine antimoniate. The American Journal Of Tropical Medicine And Hygiene, 1, 80–939Google Scholar
  7. Kardaun S.H., Sidoroff A., Allanore V., Halevy S., Davidovici B.B., Mockenhaupt M., et al. 2007. Variability in the clinical pattern of cutaneous side-effects of drugs with systemic symptoms: does a DRESS syndrome really exist? The British Journal of Dermatology, 1, 156–609. DOI: 10.1111/j.1365-2133.2006.07704.xGoogle Scholar
  8. Masmoudi A., Hariz W., Marrekchi S., Amouri M., Turki H. 2013. Old world cutaneous leishmaniasis: diagnosis and treatment. Journal of Dermatological Case Reports, 1, 7–31. DOI: 10.3315/jdcr.2013.1135Google Scholar
  9. Naranjo C.A., Busto U., Sellers E.M., Sandor P., Ruiz I., Roberts E.A., et al. 1981. A method for estimating the probability of adverse drug reactions. Clinical Pharmacology and Therapeutics, 1, 30–239Google Scholar
  10. Wongkitisophon P., Chanprapaph K., Rattanakaemakorn P., Vachiramon V. 2012. Six-year retrospective review of drug reaction with eosinophilia and systemic symptoms. Acta Dermato-Venereologica, 1, 92–200. DOI: 10.2340/00015555-1222Google Scholar

Copyright information

© Witold Stefański Institute of Parasitology, Polish Academy of Sciences 2018

Authors and Affiliations

  • Amel Chaabane
    • 1
    Email author
  • Haifa Ben Romdhane
    • 1
  • Hajer Ben Brahim
    • 2
  • Nadia Ben Fredj
    • 1
  • Zohra Chadli
    • 1
  • Naceur A. Boughattas
    • 1
  • Mohamed Chakroun
    • 2
  • Karim Aouam
    • 1
  1. 1.Department of PharmacologyUniversity of MedicineMonastirTunisia
  2. 2.Department of Infectious DiseasesHospital of MonastirTunisia

Personalised recommendations